Alert archive / California / Frost Advisories in 2019
Frost Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Feb 28, 2019, 3:56 AM PST for Mendocino County, California. It took effect at Mar 1, 2019, 1:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2019, 3:56 AM PST (11:56 UTC)
- In effect from
- Mar 1, 2019, 1:00 AM PST
- Expired
- Mar 1, 2019, 8:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WWUS76 KEKA 281156 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 356 AM PST Thu Feb 28 2019 CAZ110-111-010100- /O.NEW.KEKA.FZ.W.0001.190301T0900Z-190301T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 356 AM PST Thu Feb 28 2019 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 1 AM to 8 AM PST Friday. * LOW TEMPERATURES...lower 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ112-113-010100- /O.NEW.KEKA.FR.Y.0001.190301T0900Z-190301T1600Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- 356 AM PST Thu Feb 28 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PST Friday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Boonville, Comptche, Ukiah, Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
767 WWUS76 KEKA 282303 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 303 PM PST Thu Feb 28 2019 CAZ110-111-011600- /O.CON.KEKA.FZ.W.0001.190301T0900Z-190301T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 303 PM PST Thu Feb 28 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ112-113-011600- /O.CON.KEKA.FR.Y.0001.190301T0900Z-190301T1600Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- 303 PM PST Thu Feb 28 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Boonville, Comptche, Ukiah, Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
160 WWUS76 KEKA 011611 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 811 AM PST Fri Mar 1 2019 CAZ110-111-011715- /O.EXP.KEKA.FZ.W.0001.000000T0000Z-190301T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 811 AM PST Fri Mar 1 2019 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed and the freeze warning has been allowed to expire. $$ CAZ112-113-011715- /O.EXP.KEKA.FR.Y.0001.000000T0000Z-190301T1600Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- 811 AM PST Fri Mar 1 2019 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed and the frost advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Feb 27, 2:20 PM PST, 13 hours 36 minutes earlier.
Area forecast discussion, Feb 27, 2:20 PM PST, 13 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
220 PM PST Wed Feb 27 2019
.SYNOPSIS...Rain showers will diminish in coverage and intensity
over northwest California through this evening, but remain
in the forecast into Friday. Another rain producing storm system
is expected this weekend, followed by drier weather early next
week.
&&
.DISCUSSION...Moist, deep-layer southwest flow continues to
support widespread shower activity across northwest California
this afternoon as a broad, closed upper low remains anchored off
of the Washington coast. Rain rates have decreased across the area
today as the best forcing moves off to the east and PWAT values
fall below half an inch (about 1.5 standard deviations below
climo). Snow showers have also diminished in intensity across
northern portions of Trinity County as snow levels begin to rise
with the loss of localized dynamic cooling effects. This allowed
for the Winter Storm Warning to be cancelled earlier this morning.
Showers will also begin to wind down in coverage this evening,
allowing the various hydrological concerns to begin to slowly
trend downward across the area. Refer to the Hydrology section
below as well as the latest flood products for details on impacts.
After shower activity winds down this evening, scattered light to
moderate showers will remain possible through Friday as the upper
low gradually weakens into an open trough and drops southward
along the WA/OR coast. This will pave the way for another system
to move into the area this weekend. /CB
&&
.LONG TERM...Beyond Friday, another upper trough and associated
surface low are forecast to move east across northern CA this
weekend. At this time, the most likely location for moderate
rainfall accumulations is expected to be in Mendocino County, with
lighter totals north across the remainder of the EKA CWA. Upper
heights are then forecast to rise early next week, which will
favor a period of drier weather, followed by another round of wet
unsettled weather during the middle of next week. /JMG
&&
.AVIATION...A passing very wet storm system and the associated
fluctuating frontal boundary delivered a soaking to area
airports/airfields. By early afternoon conditions were generally
improving and rain/showers were on the decline. MVFR-IFR
conditions persisted through the morning. However Cigs and VIS
have lifted across the area except around Humboldt Bay to ACV
where mostly low MVFR Cigs and VIS continued into early afternoon.
/TA
&&
.MARINE...Light northerly winds will persist across the coastal
waters through Thursday morning before shifting to the south at
about 5 to 15 kts for Thursday ahead of a weak front passing
offshore. This will support generally calm short period seas for
the next few days as a series of long to mid period NW swells
become the dominant wave group. Seas are therefore expected to
remain sub Small Craft Advisory level into the weekend. /CB
&&
.HYDROLOGY...Areal flood concerns will persist into this evening
as the heaviest shower activity begins to taper off across the
area. A multitude of Watch and Warning products remain in effect
until 5 PM this evening across Humboldt and Mendocino as well as
southern Trinity Counties. Will need to reevaluate over the course
of the evening as to whether extensions will be warranted on those
specific areal flood products. Meanwhile, main stem rivers are
generally peaking as of about 2 PM this afternoon across Humboldt
County, with the Navarro and Russian Rivers already on their way
down but still in flood stage across Mendocino County. These
rivers are both forecast to recede below flood stage later this
evening. The Mad River at Arcata is also forecast to fall below
flood stage later this afternoon, however the Eel River at
Fernbridge will likely remain in flood stage until early Thursday
morning. A number of area rivers will remain in monitor status
into the day Thursday. /CB
&&
.BEACH HAZARDS...A long period west-northwest swell is forecast
to move across the coastal waters during Thursday. This swell
combined with weakening surface winds and subsiding short period
seas will yield a threat for sneaker waves along area beaches from
Thursday morning through Thursday evening. /JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from 10 PM PST this evening through
Thursday evening for CAZ101-103-104-109.
Flood Watch until 5 PM PST this afternoon for CAZ103>106-108>113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3
PM Thursday to 9 AM PST Friday for PZZ470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 27, 2:17 PM PST, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 217 PM PST Wed Feb 27 2019 CAZ103>106-108>113-282230- Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 217 PM PST Wed Feb 27 2019 ...FLOOD WATCH IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch is currently in effect. Periods of light to moderate rain will continue through this afternoon. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-102-107-282230- Coastal Del Norte-Del Norte Interior-Northern Trinity- 217 PM PST Wed Feb 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:24 PM PST | Areal Flood Warning | EKA | Mendocino | 12 hr |
| Feb 27, 4:50 PM PST | Areal Flood Warning | EKA | Humboldt, Mendocino, Trinity | 12 hr |
| Feb 27, 5:01 PM PST | Areal Flood Warning | EKA | Del Norte, Humboldt, Trinity | 12 hr |
| Feb 28, 3:56 AM PST | Freeze Warning | EKA | Mendocino | 28 hr |
| Feb 28, 4:17 AM PST | Areal Flood Warning | EKA | Mendocino | 2 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.